Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 8, 2005, 4:54 PM CDT for Terrebonne Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2005, 4:54 PM CDT (21:54 UTC)
- Expired
- Jun 8, 2005, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 082155 SVRLIX LAC109-082300- /O.NEW.KLIX.SV.W.0124.050608T2154Z-050608T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 454 PM CDT WED JUN 8 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERREBONNE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HOUMA * UNTIL 600 PM CDT * AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAY...OR ABOUT 9 MILES NORTHWEST OF HOUMA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL TERREBONNE PARISH AT 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DANGEROUS HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2958 9116 2945 9083 2959 9065 2976 9082 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:55 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 8, 3:55 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 355 PM CDT WED JUN 8 2005 .DISCUSSION...ALL EYES ON THE TROPICS. UPPER AIR ANALYSIS AND IR SATELLITE IMAGERY REVEALED A SMALL LOW CIRCULATION OVER CENTRAL LOUISIANA AND A COL OVER THE CENTRAL GULF. TPC AND HPC ARE EXPECTING THE WIND SHEAR TO DECREASE OVER THE WEST CARIBBEAN AND SOUTHEAST GULF OVER THE NEXT TWO DAYS AND TROPICAL DEPRESSION ONE MAY POSSIBLY DEVELOP INTO A TROPICAL STORM OVER THE NEXT FEW DAYS. WITH THE TWO MAIN SYNOPTIC FEATURES...DIGGING UPPER LEVEL TROUGH OVER WEST AND SOUTHWEST AND BERMUDA HIGH OVER THE MID ATLANTIC STATES...THE SYSTEM WILL LIKELY FOLLOW A THIS WEAKNESS NORTH TOWARD THE CENTRAL GULF COAST...BUT TIMING WILL BE AN ISSUE. GFS AND ETA SHOW THE COL RETROGRADING BACK TO THE NORTHWEST THU AND FRI. HOWEVER...GFS PICKS UP THE SYSTEM WITH TROUGH AND BERMUDA HIGH AND ETA DOES NOT. WILL MAINTAIN ABOVE NORMAL POPS OVER THE WEEKEND FOR NOW. WILL ADJUST WIND GRIDS TO FIT TPC. && .MARINE...WILL BEGIN TO GRADUALLY INCREASE THE GRADIENT FLOW ACROSS THE GULF COASTAL WATERS ON FRIDAY. FRIDAY NIGHT COULD THEN SEE A SIGNIFICANT INCREASE IN THE SURFACE WIND FIELD AS THE LOW BEGINS TO TRACK NORTH. AT THIS POINT...WILL INDICATE LANDFALL JUST EAST OR EAST SIDE OF FORECAST AREA IN WIND GRIDS. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 89 69 88 / 30 50 20 50 BTR 70 90 71 89 / 30 50 20 50 MSY 74 90 75 88 / 30 50 20 50 GPT 73 89 73 87 / 30 50 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Jun 8, 11:15 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT WED JUN 8 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1115 AM CDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATER THIS AFTERNOON AND TONIGHT. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS OF RAIN...GUSTY WINDS AND SMALL HAIL. PERIODS OF HEAVY RAINFALL MAY ALSO CAUSE PONDING ON ROADS AND LOW LYING AREAS. HOWEVER...ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY NIGHT THROUGH SATURDAY...ESPECIALLY OVER THE MISSISSIPPI COAST AND THE COASTAL SECTIONS OF SOUTHEAST LOUISIANA. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS. .MARINE HAZARDS...WINDS AND SEAS ARE EXPECTED TO INCREASE BEGINNING FRIDAY. SMALL CRAFT ADVISORY CONDITIONS MAY THEN DEVELOP BY FRIDAY NIGHT AS A BROAD AREA OF LOW PRESSURE OUT OF THE WESTERN CARIBBEAN ENTERS THE GULF OF MEXICO. WINDS AND SEAS ARE EXPECTED TO DIMINISH BY MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jun 8, 12:35 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1235 PM CDT WED JUN 8 2005 LAZ036>038-MSZ069-070-081932- AMITE MS-EAST FELICIANA LA-PIKE MS-ST. HELENA LA-TANGIPAHOA LA- 1235 PM CDT WED JUN 8 2005 ...LINE OF STRONG THUNDERSTORMS AFFECTING AMITE AND PIKE COUNTIES IN MISSISSIPPI AND EAST FELICIANA...ST. HELENA...AND TANGIPAHOA PARISHES IN LOUISIANA... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR FAYETTE IN MISSISSIPPI TO NEAR FELPS IN LOUSIANA. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 15 MPH...AND WILL AFFECT AREAS IN AND NEAR LIBERTY...MCCOMB...FELPS...DARLINGTON...KENTWOOD...AND AMITE THROUGH 230 PM CDT. THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL OF 1 TO 2 INCHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Special weather statement, Jun 8, 2:18 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 218 PM CDT WED JUN 8 2005 LAZ038>040-050-MSZ071-082117- LIVINGSTON LA-ST. TAMMANY LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA- 218 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS AFFECTING PIKE AND WALTHALL COUNTIES IN MISSISSIPPI AND LIVINGSTON...TANGIPAHOA...WASHINGTON...AND ST. TAMMANY PARISHES IN LOUISIANA... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR MCCOMB TO NEAR DENHAM SPRINGS...MOVING TO THE EAST SOUTHEAST AT 15 MPH. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS TO 40 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL OF 1 TO 2 INCHES. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR TYLERTOWN...FRANKLINTON...HAMMOND...AND DENHAM SPRINGS THROUGH 415 PM CDT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
Local storm report, Jun 8, 3:59 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
359 PM CDT WED JUN 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL DENHAM SPRINGS 30.48N 90.96W
06/08/2005 0.75 INCH LIVINGSTON LA PUBLIC
&&
PGRIGSBYSpecial weather statement, Jun 8, 4:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 442 PM CDT WED JUN 8 2005 GMZ530-LAZ049-050-058-082245- ASCENSION-LAKES PONTCHARTRAIN AND MAUREPAS-LIVINGSTON- ST JOHN THE BAPTIST- 442 PM CDT WED JUN 8 2005 ...STRONG THUNDERSTORMS AFFECTING EASTERN ASCENSION...SOUTHERN LIVINGSTON...NORTHERN ST JOHN THE BAPTIST...AND LAKE MAUREPAS IN LOUISIANA... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTH OF LAPLACE TO THE WESTERN EDGE OF LAKE MAUREPAS AND TO NEAR KILLIAN AND WHITEHALL...MOVING TO THE SLOWLY TO THE NORTH NORTHWEST NEAR 10 MPH. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS TO 40 MPH... PEA SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL OF 1 TO 2 INCHES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:02 PM CDT | Special Marine Warning | LIX | 118 min | |
| Jun 8, 1:17 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines | 28 min |
| Jun 8, 3:42 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 33 min |
| Jun 8, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 25 min |
| Jun 8, 5:46 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 44 min |
| Jun 8, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.